Discussions that mention thyroxine

Thyroid Disorders board


My last test was a couple months ago, and I was on 75mcg of Levoxyl. My T4 was .9 range .8-1.8
TSH 5.55 range .40-4.5

The Endo bumped me up to 100mcg, and gave me a months worth of synthryoid, in which I felt fine. Once they ran out I filled my script and they gave me levothyroxine. I have been on that for a month or so, and all of the sudden the past week I feel like I am overmedicated. I have bad anxiety, and my chest feels like I drank way too much caffeine. Could the different brand cause this?

When I first found out I had Hashi they put me on 100mcg levothyroxine right off the bat and I felt the same way. So I split them in half til I saw and endo. He switched me to 75mcg of levoxyl, the purple one. I have not had this symptom again until now. I am going to get my blood done tomorrow, so I will know in a few days how my levels are now. Do you think it is the brand or the dosage? Also, could switching the time of taking meds screw me up? Thanks for your help!!
well mole,
iam new to this bourd, and i too have alot of quistions about thyroid meds?
for the past 2 years i was on levothyroxine 100mcg, after on it for awhile i started haveing horrible anxiety and panic attacks!
they were awful!
went to er more than once with them..
they even put me on zoloft and others to help..
i just felt like you, over medicatid and i kept telling the doctors this was not in my head!
it was an imbalance in my harmone system!!
i got in to see and endo doc, he put me on synthyroid 112mcg, its been a rough 2 months with it, because of side effects, but i havent had an episode of panic or anxiety
since the change..
strange thing huh....
wish i could help more!
iam still not where i want to be yet, my endo doc is going to run more test in 3 weeks.
bren
An increase from 75 to 100 was not inappropriate given labs like yours. Your trouble is very likely stemming from the brand switch.

Three of the major endocrine societies have issued a written statement to doctors and insurers that people who have stabilized on one brand should not be forced to switch for any reason. Even though all of the thyroxine preparations contain the same active ingredient, there can be essential differences in the way the inert ingredients make the product work for individual physiologies.

Contact your doctor and get a prescription for genuine Levoxyl (or Synthroid, whichever you'd rather use at this point). Have him check the box that says "dispense as written" so that you will get the brand name at each refill. And when you pick up each new refill, double check to make sure you haven't been given the generic yet again. It can make a world of difference!
Thank your for all of your advice! I know with Hashi you can swing, but I am kinda convinced that it could be the brand. He did write that on the 75mcg of levoxyl, so I assumed I would get the same. When I took the sample 100mcg synthyroid I was fine the whole time, and I was fine for a few weeks on the levothyroxine, until now. It is EXACTLY the same way I felt when I took it when first diagnosed. The 75mcg of Levoxyl was fine too. Maybe levothyroxine affects me differently? Could inconsistant timing of taking meds screw me up? I went from taking it at 530 am to around 10-11 am because of work.

I really do not feel right, and I hate it. I feel so anxious! Before I was diagnosed with Hashi I had some really bad anxiety and was taking xanax as needed. Then for months it went away, now it is back...like a light switch. I did alot of research to find my endo, but honestly he does not seem too involved with my treatment. I have to make an appointment to get and ultrasound of my thyroid soon, but he only wants to get new blood every couple months and my next appointment is in Feburary. I just feel rushed while there, he doesnt spend much time with you. Anyways let me know what you think and I will report back my results. Thanks,
Mole